Journal of
Diabetes and Endocrinology

  • Abbreviation: J. Diabetes Endocrinol.
  • Language: English
  • ISSN: 2141-2685
  • DOI: 10.5897/JDE
  • Start Year: 2010
  • Published Articles: 59

Full Length Research Paper

Syndrome of isolated FT3 toxicosis: A pilot study

Gintautas Kazanavicius1, Lina Lasaite2 and Aleksandra Graziene3*
1Department of Endocrinology , Lithuanian University of Health Sciences, Eiveniu g. 2, LT-50161, Kaunas, Lithuania, Europe. 2Institute of Endocrinology, Lithuanian University of Health Sciences , Eiveniu g. 2,LT-50161, Kaunas, Lithuania, Europe. 3Institute of Endocrinology, Department of Endocrinology, Lithuanian University of Health Sciences , Eiveniu g. 2, LT-50161, Kaunas, Lithuania, Europe.
Email: [email protected]

  • Article Number - 2262F181060
  • Vol.3(1), pp. 1-5, February 2012
  •  Published: 28 February 2011

Abstract

When free thyroxine (FT4) concentration is elevated and thyrotropin (TSH) concentrarion is suppressed, hyperthyroidism is diagnosed. Some patient have normal FT4 concentration and elevated free triiodothyronine(FT3) concentration. This condition is named T3 toxicosis. The aim of the study was to describe the new syndrome of isolated FT3 toxicosis presenting normal TSH  and FT4 levels and high FT3 with cardiological and mental complaints. 3026 out-patient individuals for the first time were examined because of thyroid pathology. There were analysed complains; serum concentration of TSH, FT4, FT3 were measured in blood and ultrasound examination of thyroid was performed for all patient. Isolated FT3 toxicosis was diagnosed to 31 (1.02%) of them: 30 (96.8%) woman and 1 (3.2%) mann. Patients with arrhythmias or panic and anxiety attacks without clear causes must be examined for isolated FT3 toxicosis.

 

Key words: hyperthyroidism, toxicosis, arrhythmias, anxiety.

  • Articles on Google by: